Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 255, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 12, 2001, 6:41 PM CDT for Cedar County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 2001, 6:41 PM CDT (23:41 UTC)
- Expired
- Jun 12, 2001, 7:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cedar County, NE
The radar
The Sioux Falls radar (KFSD), 118 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:58 PM CDT | Hail 1.75 | Coleridge, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 6:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2590 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:30 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 12, 2:30 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 230 PM CDT TUE JUN 12 2001 MAIN FORECAST CONCERN REMAINS THE THREAT OF SEVERE WEATHER. .ANALYSIS...THUNDERSTORM ACTIVITY EARLIER HAS PUSHED A BOUNDARY SOUTH IN EAST CENTRAL AND SOUTHEAST NEBRASKA. CU FIELD INDICATE A BOUNDARY RUNNING FROM THE SURFACE LOW IN EAST CENTRAL WYOMING ACROSS TO THE SOUTH OF THE PLATTE RIVER AND THEN ACROSS TO ABOUT RED OAK IOWA. THE BEST SURFACE MOISTURE AXIS RUNS FROM EAST TEXAS NORTH TO WESTERN IOWA. MOISTURE CONVERGENCE SHOWS ALONG AND NORTH OF THE FRONT AND CU FIELD IS BEING PULLED WEST ACROSS NORTHERN NEBRASKA. MEANWHILE THE BEST PRESSURE FALLS ARE ACROSS THE CENTRAL ROCKIES WHICH IS ALSO EVIDENT ON SATELLITE. THE ONE PROBLEM FOR CONVECTIVE INITIATION SOUTH OF THE FRONT IN EASTERN NEBRASKA REMAINS THE WARM CAP ALOFT. FOLLOW THE ETA PRIMARILY ON THE FORECAST. BEST THREAT FOR TSTMS THIS EVENING IS NORTHWEST PART OF CWA BUT SOME CHANCE NORTH OF OLD BOUNDARY. LATER TONIGHT STILL SOME CHANCE OF THUNDERSTORMS TO THE SOUTH OF THE BOUNDARY...WITH THE BEST FOCUS DURING THE NEXT COUPLE OF DAYS WEDNESDAY NIGHT INTO EARLY THURSDAY AS STRONG JET MAX MOVING AROUND SOUTHWEST SIDE OF WESTERN TROUGH NOW MOVES PAST TO THE NORTHWEST THROUGH CENTRAL NEBRASKA. BREEZY TONIGHT WITH RELATIVELY HIGH DEW POINTS SO TEMPS SHOULD HOLD UP ESPECIALLY EAST OF THE FRONT. NGM PROBABLY CLOSER TO RIGHT FOR WEDNESDAY. WEDNESDAY NIGHT PERHAPS A LITTLE COOLER AND THURSDAY PROBABLY DISTINCTLY COOLER IF TAIL OF THE JET PULLS THE COLD FRONT THROUGH. .OMA...NONE. POWERS
In the hours before
Special weather statement, Jun 12, 1:08 PM CDT, 5 hours 33 minutes before
IAZ043-055-056-121830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 108 PM CDT TUE JUN 12 2001 SEVERE THUNDERSTORM WATCH 406 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN WESTERN IOWA...MONONA...HARRISON AND SHELBY. THE SEVERE THUNDERSTORMS PROMPTING THE ISSUANCE OF THE WATCH HAVE MOVED EAST OF THE AREA...THEREFORE THE WATCH HAS BEEN CANCELED. ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE LATER THIS AFTERNOsON AND TONIGHT...SO AREA RESIDENTS SHOULD STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS FOR ADDITIONAL WATCHES AND WARNINGS. MEAD
Special weather statement, Jun 12, 1:39 PM CDT, 5 hours 2 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-122229- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 139 PM CDT TUE JUN 12 2001 THERE GOOD CHANCE THAT STORM SPOTTERS WILL BE REQUIRED LATE THIS AFTERNOON AND TONIGHT OVER NORTHEAST NEBRASKA. STORM SPOTTERS COULD BE REQUIRED THIS EVENING AND TONIGHT IN EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA. A FRONTAL BOUNDARY LIES FROM SOUTHWEST NEBRASKA ALONG THE PLATTE RIVER AND EAST INTO IOWA SOUTH OF DES MOINES. THIS BOUNDARY WILL BE PUSHED SLOWLY NORTH DURING THE AFTERNOON AND EVENING AND THUNDERSTORMS ARE LIKELY TO REDEVELOP ALONG AND NORTH OF THIS FRONT ACROSS NEBRASKA AND SOUTH DAKOTA. THESE THUNDERSTORMS MAY PRODUCE SEVERE WEATHER IN NORTHEAST NEBRASKA...ESPECIALLY THIS EVENING AND TONIGHT. WHILE THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...THERE IS SOME CHANCE OF TORNADOES...ESPECIALLY LATE THIS AFTERNOON AND EARLY THIS EVENING. SOUTH OF THIS FRONT WARM AIR ALOFT WILL INHIBIT THE THE DEVELOPMENT OF THUNDERSTORMS. SOME BREAKDOWN OF THE CAPPING MAY OCCUR TONIGHT AND THERE IS SOME CHANCE OF THUNDERSTORMS ACROSS EAST CENTRAL NEBRASKA INTO SOUTHWEST IOWA LATE THIS AFTERNOON AND PARTICULARLY TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. POWERS
Special weather statement, Jun 12, 5:20 PM CDT, 1 hour 21 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-130900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 520 PM CDT TUE JUN 12 2001 STORM SPOTTER GROUPS ACROSS MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA SHOULD BE READY FOR POSSIBLE ACTIVATION. THERE IS A MODERATE RISK OF SEVERE WEATHER NORTH OF A LINE FROM AROUND DAVID CITY TO OMAHA AND OAKLAND IOWA. THERE IS A SLIGHT RISK OVER THE REMAINDER OF THE AREA. A VERY WARM...MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO MOVE NORTH FROM THE SOUTHERN PLAINS INTO EASTERN NEBRASKA AND WESTERN IOWA OVERNIGHT. A FRONTAL BOUNDARY EXTENDS FROM NORTHWEST IOWA INTO SOUTHEAST WYOMING. THUNDERSTORMS ARE LIKELY NEAR THE FRONT ACROSS NORTHEAST NEBRASKA AS THE FRONT LIFTS NORTH. A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE OUT OF COLORADO AND REACH NORTHERN NEBRASKA BY DAYBREAK WEDNESDAY. FARTHER SOUTH...WARM AIR ALOFT WILL TEND TO LIMIT THE DEVELOPMENT OF THUNDERSTORMS. SOME BREAKDOWN OF THIS CAP MAY OCCUR TONIGHT AS THE LOW LEVEL JET STRENGTHENS. THE PRIMARY SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS...BUT A FEW TORNADOES ARE POSSIBLE ALONG THE FRONT ACROSS NORTHEAST NEBRASKA THIS EVENING. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:10 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 35 min |
| Jun 12, 10:06 AM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Wayne | 39 min |
| Jun 12, 10:37 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 23 min |
| Jun 12, 10:44 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming | 46 min |
| Jun 12, 10:59 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 31 min |
| Jun 12, 11:26 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 19 min |
| Jun 12, 9:24 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 36 min |
| Jun 12, 11:16 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 44 min |
| Jun 12, 11:56 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 19 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.